Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Codeine?

Anonymous
Posted by Anonymous
  • 21 Replies

Okay, I know it's a narcotic and all, but how does it affect you? My doctor prescribed it to me because I have an infection and cough that won't go away. I thought it was just regular cough syrup, but I see it has codeine in it as well. I just want to know if it's something that will make me sleepy? I don't want to take it during the day with my kids if it's going to have a narcotic affect on me.

Posted by Anonymous on Aug. 11, 2012 at 6:23 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 1 - Original Poster on Aug. 11, 2012 at 6:23 PM

Bump

kiddycat73
by Gold Member on Aug. 11, 2012 at 6:24 PM
Yes is will make you sleepy. Very very sleepy!! Take it right before you lay down for the night.
Posted on CafeMom Mobile
xtwistedxlovex
by Platinum Member on Aug. 11, 2012 at 6:26 PM

I believe it's an opioid. May relax you, possibly make you a little tired. I don't know for sure since codeine gives me one hell of a headache that drowns out anything else I might feel.

Anonymous
by Anonymous 1 - Original Poster on Aug. 11, 2012 at 6:26 PM

Thank you. I really didn't want to be out of it during the day time. 

Quoting kiddycat73:

Yes is will make you sleepy. Very very sleepy!! Take it right before you lay down for the night.


Anonymous
by Anonymous 1 - Original Poster on Aug. 11, 2012 at 6:27 PM

Some pain killers do that to me. I refuse them if they try to even give them. I have migraines. Ironic that pain killers induce them. I don't know if that's related or not, but I hope this doesn't have the same effect.

Quoting xtwistedxlovex:

I believe it's an opioid. May relax you, possibly make you a little tired. I don't know for sure since codeine gives me one hell of a headache that drowns out anything else I might feel.


SpnFulOfSugar
by Emerald Member on Aug. 11, 2012 at 6:28 PM
It makes me throw up
Posted on CafeMom Mobile
Dinimon
by NoCookiesForYou on Aug. 11, 2012 at 6:28 PM
Extremely tired! And cold for me.
Posted on CafeMom Mobile
Mommy_Jenx3
by Ruby Member on Aug. 11, 2012 at 6:28 PM
I had that coughh syrup last winter. My cough was awful and it went on for months after I got over my infection. She said it would help me get some sleep. Didn't do anything for me. I wouldn't take it during the day though, just in case. It knocked my dh out.
firemouse23
by Silver Member on Aug. 11, 2012 at 6:29 PM

Codeine is meant to make you sleepy so that you get the rest you need in order to fight whatever is ailing you.  It has no effect on me though.  I would just take it at night so you don't have to worry.

OregonNative
by on Aug. 11, 2012 at 6:30 PM
Codeine is a narcotic analgesic and also a great antitussive, which was why it was prescribed for your cough. It should not make you sleepy, nor does it get you "high," but it can cause some people mild dizziness and nausea.

Everyone will react differently to different narcotics.
Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)